Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 11, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Apr 18, 2016, 4:31 AM CDT for 4 counties in Texas. It was in force for 7 hr. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2016, 4:31 AM CDT (09:31 UTC)
- Expired
- Apr 18, 2016, 11:30 AM CDT
- In force
- 7 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bastrop County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 5:40 AM CDT | FLASH FLOOD | 2 Nne Delhi, TX | FM304 SOUTH NEAR THE COUNTY LINE HAS WATER OVER THE ROADWAY AND MAY NEED TO BE CLOSED |
| Apr 18, 5:40 AM CDT | FLASH FLOOD | 3 Nw Alum Creek, TX | HWY 71 WEST AT HARMON ROAD HAS SIX INCHES OF WATER OVER THE ROADWAY |
| Apr 18, 5:40 AM CDT | FLASH FLOOD | 5 Sw Cedar Hills, TX | SHERIFFS OFFICE REPORTED THE LOWER ELGIN ROAD SOUTH OF ELGIN IS UNDERWATER |
| Apr 18, 6:11 AM CDT | FLASH FLOOD | 3 Se Mcdade, TX | HIGH WATER RESCUE ON HWY 290 BETWEEN PAIGE AND MCDADE |
| Apr 18, 11:00 AM CDT | FLASH FLOOD | Bastrop, TX | NUMEROUS ROADS CLOSED COUNTY WIDE DUE TO HIGH WATER OVER THE ROADWAYS |
| Apr 18, 11:00 AM CDT | FLASH FLOOD | Lincoln, TX | NUMEROUS ROADS CLOSED COUNTY WIDE DUE TO HIGH WATER OVER ROADWAYS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 272 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 5.2
The text
As transmitted.
145
WGUS54 KEWX 180931
FFWEWX
TXC021-287-453-491-181330-
/O.NEW.KEWX.FF.W.0011.160418T0931Z-160418T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
431 AM CDT MON APR 18 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN TRAVIS COUNTY IN SOUTH CENTRAL TEXAS...
SOUTHEASTERN WILLIAMSON COUNTY IN SOUTH CENTRAL TEXAS...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 830 AM CDT
* AT 428 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA...WHICH INCLUDES EASTERN
PORTIONS OF TRAVIS AND WILLIAMSON COUNTIES AND ALL OF BASTROP AND
LEE COUNTIES. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN
SINCE MIDNIGHT. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AUSTIN...PFLUGERVILLE...TAYLOR...ELGIN...BASTROP...GIDDINGS...SMITHVILLE...
LEXINGTON...MANOR...THRALL...COUPLAND...FEDOR...ROSANKY...PAIGE...CEDAR
CREEK...CIRCLE D-KC ESTATE...WYLDWOOD...TANGLEWOOD...GRANGER DAM AND
CIRCLE D-KC ESTATES.
THUNDERSTORMS CONTINUE TO REGENERATE OVER THESE SAME AREAS THROUGH 7
AM...WITH ADDITIONAL HEAVY RAINS OF 1 TO 3 INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT
TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 3025 9669 3024 9674 3020 9674 3013 9683
3003 9702 3004 9702 3005 9703 2979 9731
3007 9765 3014 9757 3023 9771 3077 9737
3074 9727 3046 9715 3056 9696 3054 9692
3046 9690 3039 9679 3032 9674 3029 9664
$$
MO3 follow-up statements
172
WGUS74 KEWX 181134
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
634 AM CDT MON APR 18 2016
TXC453-491-181141-
/O.CAN.KEWX.FF.W.0011.000000T0000Z-160418T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-WILLIAMSON TX-
634 AM CDT MON APR 18 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN TRAVIS AND SOUTHEASTERN
WILLIAMSON COUNTIES IS CANCELLED...
FLOODING IS NO LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO
HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3025 9669 3024 9674 3020 9674 3013 9683
3004 9702 3005 9703 2979 9731 3007 9765
3024 9747 3031 9715 3046 9690 3039 9679
3032 9674 3029 9665
$$
TXC021-287-181330-
/O.CON.KEWX.FF.W.0011.000000T0000Z-160418T1330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP TX-LEE TX-
634 AM CDT MON APR 18 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 AM CDT FOR
BASTROP AND LEE COUNTIES...
AT 631 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. OVER 4 INCHES OF RAIN HAVE FALLEN IN THE LAST 6 HOURS IN
SOUTHEAST BASTROP AND 1-2 MORE INCHES ARE POSSIBLE. FLASH FLOODING
IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASTROP...GIDDINGS...SMITHVILLE...CEDAR CREEK...CIRCLE D-KC ESTATE...
WYLDWOOD...FEDOR...ROSANKY...CIRCLE D-KC ESTATES...CAMP SWIFT...DIME BOX...
PAIGE...UPTON...MANHEIM...ALUM CREEK...LINCOLN...STRING PRAIRIE...HILLS
PRAIRIE...KOVAR AND NORTHRUP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
&&
LAT...LON 3025 9669 3024 9674 3020 9674 3013 9683
3004 9702 3005 9703 2979 9731 3007 9765
3024 9747 3031 9715 3046 9690 3039 9679
3032 9674 3029 9665
$$
TB3203
WGUS54 KEWX 181320
FFWEWX
TXC021-287-181630-
/O.EXT.KEWX.FF.W.0011.000000T0000Z-160418T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
820 AM CDT MON APR 18 2016
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
BASTROP COUNTY IN SOUTH CENTRAL TEXAS...
LEE COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1130 AM CDT
* AT 817 AM CDT...EMERGENCY MANAGEMENT OFFICIALS IN BASTROP AND LEE
COUNTIES HAVE REPORTED FLASH FLOODING IMPACTS ACROSS BOTH
COUNTIES. OVER 5 INCHES OF RAIN HAVE FALLEN IN SOUTHERN BASTROP
COUNTY AND MORE THAN 3 INCHES ACROSS MOST OF THE COUNTY. THIS HAS
RESULTED IN MULTIPLE CLOSED ROADWAYS. WHILE RAIN RATES HAVE
SUBSIDED OVER THE LAST HOUR...FLASH FLOODING IMPACTS SHOULD
PERSIST FOR THE NEXT FEW HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BASTROP...GIDDINGS...SMITHVILLE...CEDAR CREEK...CIRCLE D-KC ESTATE...
WYLDWOOD...FEDOR...ROSANKY...CIRCLE D-KC ESTATES...CAMP SWIFT...DIME
BOX...PAIGE...UPTON...MANHEIM...ALUM CREEK...LINCOLN...STRING PRAIRIE...
HILLS PRAIRIE...KOVAR AND NORTHRUP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3025 9669 3024 9674 3020 9674 3013 9683
3004 9702 3005 9703 2979 9731 3007 9765
3024 9747 3031 9715 3046 9690 3039 9679
3032 9674 3029 9665
$$
TB3745
WGUS74 KEWX 181627
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1127 AM CDT MON APR 18 2016
TXC021-287-181636-
/O.EXP.KEWX.FF.W.0011.000000T0000Z-160418T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BASTROP TX-LEE TX-
1127 AM CDT MON APR 18 2016
...THE FLASH FLOOD WARNING FOR BASTROP AND LEE COUNTIES WILL EXPIRE
AT 1130 AM CDT...
THE HEAVY RAIN HAS ENDED. FLOODING IMPACTS ARE STILL ONGOING ACROSS
MUCH OF BASTROP AND LEE COUNTIES BUT NO ADDITIONAL FLASH FLOODING
EXPECTED. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3025 9669 3024 9674 3020 9674 3013 9683
3004 9702 3005 9703 2979 9731 3007 9765
3024 9747 3031 9715 3046 9690 3039 9679
3032 9674 3029 9665
$$
TB3What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 18, 3:30 AM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 18, 3:30 AM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 330 AM CDT MON APR 18 2016 POTENTIALLY SIGNIFICANT FLASH FLOOD AND RIVER FLOOD THREAT CONTINUES DUE TO HEAVY RAIN TODAY THROUGH EARLY TUESDAY MORNING .SHORT TERM (TODAY THROUGH TUESDAY)... A SURFACE BOUNDARY (WEAK COLD FRONT) LINGERS ALONG THE ESCARPMENT WEST OF I-35 AND NORTH OF HIGHWAY 90 WHILE AN UPPER LEVEL LOW MEANDERS OVER THE FOUR CORNERS REGION. RADARS SHOW SHOWERS AND THUNDERSTORMS FROM THE EASTERN HILL COUNTRY ACROSS I-35 INTO SOUTHEASTERN TEXAS AND OVER THE RIO GRANDE PLAINS. EXPECT AREAS IN BETWEEN TO FILL IN WITH SHOWERS AND THUNDERSTORMS EARLY THIS MORNING AS WEAK SHORTWAVE MOVES FROM MEXICO INTO TEXAS. RAINFALL INTENSITY WILL INCREASE AS STORMS TRAIN OVER THE SAME AREAS AND THE LOW LEVEL JET IMPINGES ON THE SURFACE BOUNDARY ENHANCING LIFT WITH PWS AT OR ABOVE 1.5 INCHES. THE HEAVY RAINFALL MAINTAINS THE FLASH FLOOD AND RIVER FLOOD THREAT ACROSS MUCH OF SOUTH CENTRAL TEXAS. SOME AREAS HAVE ALREADY HAD UP TO 9 INCHES OF RAIN AND THIS HAS CAUSED SOME FLOODING ON A FEW RIVERS AND STREAMS. SOILS ARE SATURATED AND RUNOFF WILL BECOME RAPID LEADING TO FLASH FLOODING AND IN TURN RIVER FLOODING. THE GREATEST THREAT AREA IS ACROSS OUR NORTHEASTERN COUNTIES FROM TRAVIS AND WILLIAMSON TO BASTROP...LEE AND FAYETTE WHERE THE HEAVIEST RAINS HAVE FALLEN. WITH TIME...THE SURFACE BOUNDARY SAGS SOUTH AND THE UPPER LEVEL TROUGH WEAKENS WHILE ELONGATING EAST TO WEST OVER THE CENTRAL ROCKIES AND HIGH PLAINS. SOME MODELS MAINTAIN A HEAVY RAIN THREAT TONIGHT INTO EARLY TUESDAY ACROSS OUR EASTERN AREAS WHILE OTHERS END THE THREAT BY THIS AFTERNOON. THUS...THE CONFIDENCE IS A LITTLE LOWER FOR TONIGHT INTO EARLY TUESDAY. CAPES OF 1500 TO 2000 J/KG AND 0 TO 6 KM SHEAR OF 25 TO 35 KTS INDICATE A SLIGHT THREAT OF STRONG TO SEVERE STORMS TODAY AND TUESDAY. && .LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)... THE WEAKENING UPPER LEVEL LOW SLOWLY MOVES OUT INTO THE PLAINS MID WEEK AS THE SURFACE BOUNDARY LINGERS. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS TUESDAY NIGHT THROUGH THURSDAY NIGHT. CANNOT RULE OUT LOCALLY HEAVY RAINS AND ISOLATED STRONG TO SEVERE STORMS. THE UPPER LEVEL LOW TRANSITIONS INTO A TROUGH MOVING ACROSS THE MID WEST AND DRAGS A COLD FRONT ACROSS OUR AREA LATER THIS WEEK ENDING THE RAINS...EXCEPT FOR SLIGHT CHANCES ALONG THE RIO GRANDE PLAINS WHERE MOIST SOUTHEASTERLY FLOW PERSISTS FRIDAY AND SATURDAY. RAIN CHANCES RETURN TO THE REST OF SOUTH CENTRAL TEXAS ON SUNDAY AS ANOTHER UPPER LEVEL TROUGH APPROACHES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 65 78 67 80 / 100 80 60 40 40 AUSTIN BERGSTROM INTL AIRPORT 74 64 78 65 81 / 100 80 60 40 40 NEW BRAUNFELS MUNI AIRPORT 76 65 79 67 81 / 100 80 60 30 40 BURNET MUNI AIRPORT 71 62 77 64 79 / 90 70 40 40 40 DEL RIO INTL AIRPORT 76 63 82 67 85 / 80 40 20 30 20 GEORGETOWN MUNI AIRPORT 72 64 77 65 79 / 100 80 50 40 40 HONDO MUNI AIRPORT 77 65 81 66 83 / 90 60 30 40 30 SAN MARCOS MUNI AIRPORT 74 65 78 66 80 / 100 80 60 30 40 LA GRANGE - FAYETTE REGIONAL 76 68 78 68 81 / 100 90 60 30 40 SAN ANTONIO INTL AIRPORT 76 65 80 68 81 / 100 70 40 30 40 STINSON MUNI AIRPORT 77 67 81 69 82 / 100 70 40 40 40 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING COUNTIES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET... CALDWELL...COMAL...DE WITT...EDWARDS...FAYETTE...FRIO...GILLESPIE... GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY... LAVACA...LEE...LLANO...MEDINA...REAL...TRAVIS...UVALDE...VAL VERDE...WILLIAMSON...WILSON. && MESOSCALE/AVIATION...24 SYNOPTIC/GRIDS...04
Hazardous weather outlook, Apr 17, 5:18 AM CDT, 23 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 518 AM CDT SUN APR 17 2016 TXZ171>173-183>194-202>209-217>225-228-181030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 518 AM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. ...A FLASH FLOOD WATCH IS IN EFFECT FROM 10AM SUNDAY TO 10AM TUESDAY FOR MOST OF SOUTH CENTRAL TEXAS... .DAY ONE...TODAY AND TONIGHT. HEAVY RAINFALL WILL LIKELY LEAD TO AREAS OF RIVER AND FLASH FLOODING ACROSS SOUTH CENTRAL TEXAS TODAY...INCLUDING BOTH THE AUSTIN AND SAN ANTONIO METRO AREAS. THE MOST CONCERNING LOCATIONS ARE ALONG AND EAST OF A KERRVILLE TO PEARSALL LINE. ON AVERAGE...THIS AREA IS LIKELY TO RECEIVE 3 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS OF 8 TO 12 INCHES POSSIBLE. IMPACTS WILL BE GREATER IN THE LOCALIZED HIGHER AMOUNTS THAT ARE EXPECTED TO BE NORTH OF I-10 AND EAST OF U.S. HIGHWAY 281. LOWER AMOUNTS OF RAINFALL ARE EXPECTED FARTHER WEST ACROSS THE RIO GRANDE PLAINS AND EDWARDS PLATEAU BUT ENOUGH COULD FALL TO CAUSE LOCALIZED FLOODING ISSUES THERE AS WELL. PLEASE STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS WILL BE THE MAIN SEVERE WEATHER CONCERN. HOWEVER...AN ISOLATED TORNADO CAN NOT BE RULED OUT ON SUNDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE STORM COMPLEX RESULTING IN HEAVY RAINS SUNDAY WILL CONTINUE TO PRODUCE HEAVY RAINFALL POSSIBILITIES THROUGH MONDAY AND INTO MONDAY NIGHT. ANY ADDITIONAL HEAVY RAINFALL ON MONDAY WILL LEAD TO POSSIBLE RAPID FLASH FLOODING OR WORSEN ANY ONGOING FLOODING THAT MAY DEVELOP TODAY. IN ADDITION TO THE THREAT OF HEAVY RAINFALL...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS AND QUARTER SIZED HAIL WILL BE THE MAIN SEVERE WEATHER CONCERNS. AN ISOLATED TORNADO CAN ALSO NOT BE RULED OUT ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND MONDAY. TB3
In the hours before
Local storm report, Apr 18, 2:22 AM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
222 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 AM FLASH FLOOD 3 NE LA GRANGE 29.94N 96.84W
04/18/2016 FAYETTE TX LAW ENFORCEMENT
SEVERAL SPOTS ON HIGHWAY 159 BETWEEN LA GRANGE AND
ROUND TOP ARE UNDER WATER.
&&
EVENT NUMBER EWX1600229
HAMPSHIRESpecial weather statement, Apr 18, 3:04 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 304 AM CDT MON APR 18 2016 TXZ183-180845- VAL VERDE TX- 304 AM CDT MON APR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VAL VERDE COUNTY UNTIL 345 AM CDT... AT 303 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF JUNO...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN VAL VERDE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2989 10091 2992 10110 3028 10111 3029 10070 TIME...MOT...LOC 0803Z 203DEG 31KT 3000 10097 PLATT
Special weather statement, Apr 18, 3:43 AM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 343 AM CDT MON APR 18 2016 TXZ202-180930- KINNEY TX- 343 AM CDT MON APR 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN KINNEY COUNTY UNTIL 430 AM CDT... AT 342 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTHWEST OF BRACKETTVILLE...MOVING NORTHEAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BRACKETTVILLE...ALAMO VILLAGE...STANDART AND AMANDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2935 10069 2956 10069 2962 10032 2930 10032 TIME...MOT...LOC 0842Z 247DEG 39KT 2944 10055 PLATT
Local storm report, Apr 18, 4:20 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
420 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD WARRENTON 30.02N 96.73W
04/18/2016 FAYETTE TX EMERGENCY MNGR
HIGHWAY 237 IN WARRENTON IS UNDERWATER
&&
EVENT NUMBER EWX1600230
SBSLocal storm report, Apr 18, 4:22 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
422 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD 3 NW ELLINGER 29.86N 96.74W
04/18/2016 FAYETTE TX EMERGENCY MNGR
HIGHWAY 71 AT KITCHEN LANE IS UNDERWATER
&&
EVENT NUMBER EWX1600231
SBSLocal storm report, Apr 18, 4:24 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
424 AM CDT MON APR 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLASH FLOOD LA GRANGE 29.91N 96.88W
04/18/2016 FAYETTE TX EMERGENCY MNGR
HIGHWAY 71 EASTBOUND FROM LA GRANGE TO THE COUNTY LINE
IS FLOODED IN SEVERAL LOCATIONS. CARS ARE UNDERWATER.
SWIFT WATER RESCUES HAVE BEGUN
&&
EVENT NUMBER EWX1600232
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:15 PM CDT | Special Weather Statement | EWX | Bandera | 30 min |
| Apr 17, 7:32 PM CDT | Severe Thunderstorm Warning | EWX | Bandera, Real | 27 min |
| Apr 17, 7:42 PM CDT | River Flood Warning | EWX | Travis | 30 hr |
| Apr 17, 7:42 PM CDT | River Flood Warning | EWX | Bastrop | 46 hr |
| Apr 17, 7:51 PM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| Apr 17, 8:02 PM CDT | Special Weather Statement | EWX | Bandera, Kerr | 43 min |
| Apr 17, 8:46 PM CDT | Special Weather Statement | EWX | Bandera | 44 min |
| Apr 17, 8:54 PM CDT | River Flood Warning | EWX | Bandera | 29 hr |
| Apr 17, 9:11 PM CDT | Flash Flood Warning | EWX | Kendall, Kerr | 4 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Blanco | 22 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Travis | 41 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Bastrop, Fayette | 56 hr |
| Apr 17, 10:11 PM CDT | River Flood Warning | EWX | Fayette | 60 hr |
| Apr 17, 10:14 PM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Travis, Williamson | 3 hr |
| Apr 17, 11:10 PM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Apr 17, 11:38 PM CDT | Areal Flood Advisory | EWX | Bastrop, Fayette, Lee | 5 hr |
| Apr 18, 12:24 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 5 hr |
| Apr 18, 1:07 AM CDT | Flash Flood Warning | EWX | Bastrop, Fayette, Lee | 5 hr |
| Apr 18, 1:15 AM CDT | Areal Flood Advisory | EWX | Kendall, Kerr | 3 hr |
| Apr 18, 1:40 AM CDT | Special Weather Statement | EWX | Val Verde | 50 min |
| Apr 18, 2:32 AM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 43 min |
| Apr 18, 2:34 AM CDT | Flash Flood Warning | EWX | Val Verde | 4 hr |
| Apr 18, 3:04 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Apr 18, 3:43 AM CDT | Special Weather Statement | EWX | Kinney | 47 min |
| Apr 18, 3:54 AM CDT | Severe Thunderstorm Warning | EWX | Kinney | 66 min |
| Apr 18, 4:11 AM CDT | Flash Flood Warning | EWX | Fayette | 12 hr |
| Apr 18, 4:17 AM CDT | Flash Flood Warning | EWX | Kinney | 4 hr |
| Apr 18, 5:03 AM CDT | Areal Flood Advisory | EWX | Bandera, Bexar, Blanco, Caldwell, Comal, Guadalupe and 6 more | 4 hr |
| Apr 18, 5:08 AM CDT | Special Weather Statement | EWX | Kinney | 52 min |
| Apr 18, 6:04 AM CDT | Flash Flood Warning | EWX | Kinney, Real, Uvalde | 3 hr |
| Apr 18, 6:19 AM CDT | Flash Flood Warning | EWX | Bexar, Comal, Hays, Kendall | 3 hr |
| Apr 18, 6:52 AM CDT | Flash Flood Warning | EWX | Bandera, Kerr, Medina, Uvalde | 3 hr |
| Apr 18, 7:13 AM CDT | Areal Flood Advisory | EWX | Gonzales, Guadalupe | 3 hr |
| Apr 18, 7:22 AM CDT | Special Weather Statement | EWX | Medina | 38 min |
| Apr 18, 7:48 AM CDT | Areal Flood Advisory | EWX | Fayette, Lavaca | 3 hr |
| Apr 18, 8:30 AM CDT | Flash Flood Warning | EWX | Caldwell, Gonzales, Lavaca | 3 hr |
| Apr 18, 8:52 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Gonzales, Guadalupe, Wilson | 3 hr |
| Apr 18, 9:16 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays | 59 min |
| Apr 18, 9:47 AM CDT | Special Weather Statement | EWX | DeWitt | 43 min |
| Apr 18, 10:17 AM CDT | Areal Flood Advisory | EWX | DeWitt, Karnes | 3 hr |
| Apr 18, 11:32 AM CDT | Areal Flood Advisory | EWX | Caldwell, Gonzales, Lavaca | 3 hr |
| Apr 18, 11:39 AM CDT | Areal Flood Advisory | EWX | Maverick | 2 hr |
| Apr 18, 11:46 AM CDT | Special Weather Statement | EWX | Zavala | 44 min |
| Apr 18, 12:07 PM CDT | Special Weather Statement | EWX | Dimmit | 23 min |
| Apr 18, 12:44 PM CDT | Special Weather Statement | EWX | Dimmit | 46 min |
| Apr 18, 1:44 PM CDT | Special Weather Statement | EWX | Kerr | 46 min |
| Apr 18, 1:48 PM CDT | Special Weather Statement | EWX | Dimmit | 42 min |
| Apr 18, 2:42 PM CDT | River Flood Warning | EWX | DeWitt | 4 days |
| Apr 18, 2:44 PM CDT | Special Weather Statement | EWX | Kendall | 46 min |
| Apr 18, 4:00 PM CDT | Areal Flood Advisory | EWX | Fayette | 5 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.